Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 25, 1996, 4:25 PM CDT for Brewster County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1996, 4:25 PM CDT (21:25 UTC)
- Expired
- Jun 25, 1996, 7:25 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Brewster County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2304 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 252127 FFWMAF TXC043-260025- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 425 PM CDT TUE JUN 25 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 725 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...NORTHERN BREWSTER COUNTY AT 420 PM CDT...MIDLAND DOPPLER RADAR HAD ESTIMATED THAT OVER TWO INCHES OF RAIN HAD FALLEN OVER EXTREME NORTHERN BREWSTER COUNTY IN THE LAST THREE HOURS. CONSIDERING THIS AREA HAS RECEIVED HEAVY RAINFALL OVER THE PAST COUPLE OF DAYS...THE GROUND IS SATURATED AND ANY ADDITIONAL RAIN WILL QUICKLY RUN OFF. PERSONS DRIVING ON HIGHWAY 67 NORTHEAST OF ALPINE SHOULD BE ESPECIALLY CAUTIOUS...AS STORMS ARE EXPECTED TO CONTINUE OVER THE AREA FOR THE NEXT SEVERAL HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:26 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 25, 2:26 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 224 PM CDT TUE JUN 25 1996 SIMILAR SITUATION TO THAT OF YESTERDAY WITH THE EXCEPTION THAT THE ATMOSPHERE IS MORE UNSTABLE WITH INCREASED MOISTURE. DEVELOPMENT OF CU FIELD IS WELL UNDERWAY WITH DWPT TEMPS ACROSS THE PB REMAINING IN THE MID 60S. SATELLITE ALSO DEPICTS A WELL DEFINED OUTFLOW BOUNDARY PUSHING SE ACROSS THE NW AND NRN CWA...WHILE KMAF 88D INDICATES CONVECTION DEVELOPING IN THE MOUNTAINS AND JUST BEGINNING ACROSS PARTS OF THE PB. MODELS HAVE UPPED POPS ACROSS THE AREA WITH 30 TO 40% FOR MAF. TEND TO SIDE WITH THE HIGHER NGM POPS FOR THE EARLY EVENING HOURS AS CAP ACCORDING TO A MODIFIED MAF SOUNDING SHOULD BE ABOUT NIL AND AS THTE RIDGE STILL IS IN PLACE. WILL MAINTAIN WARM OVER NIGHT LOWS AS MOISTURE REMAINS IN PLACE. BELIEVE LOCALIZED HEAVY RAIN IS STILL A THREAT WITH STORM MOTION AGAIN EXPECTED TO BE LESS THAN 10KTS...STORMS ACROSS SWRN AREAS ARE VERIFYING THIS WITH A SLOW NWRD MOVEMENT INDICATED ATTM. 7H THTE RIDGE IS EXPECTED TO CONTINUE SHIFTING TO THE W THRU TMRW AS WINDS BACK IN RESPONSE TO TROF ALONG THE CA COAST. 3H THTE RIDGE OVER E/SE TX WILL ALSO BE PULLED BACK TO THE W AND NW TMWR. THEREFORE BELIEVE AT LEAST SCATTERED POPS ARE FOUNDED THRU TMRW. POPS ALSO SUPPORTED BY SE LOW LEVELS WINDS AND BY COOLING 7H TEMPS. CNM 70 30 MAF 71 40 MRF 65 40 P07 76 20 MURDOCH
In the hours before
Special weather statement, Jun 25, 10:55 AM CDT, 5 hours 30 minutes before
NMZ027>029-TXZ045>048-050>052-057>063-067>070-074-075-079>082-260500- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MIDLAND TX 1053 AM CDT (953 AM MDT) TUE JUN 25 1996 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN WEST TEXAS: ANDREWS CULBERSON GLASSCOCK MARTIN REAGAN UPTON BORDEN DAWSON HOWARD MIDLAND REEVES WARD BREWSTER ECTOR JEFF DAVIS PECOS SCURRY WINKLER CRANE GAINES LOVING PRESIDIO TERRELL AND IN SOUTHEAST NEW MEXICO: EDDY LEA SYNOPSIS: DEEP MOISTURE IN PLACE ACROSS WEST TEXAS AND EASTERN NEW MEXICO THIS COMBINED WITH WEAK TO MODERATE INSTABILITY AND COOLER MID LEVEL TEMPERATURES INDICATES THAT SCATTERED THUNDERSTORM DEVELOPMENT IS LIKELY. THE MAIN THREAT ASSOCIATED WITH STORMS THAT DO DEVELOP...ESPECIALLY STORMS IN LEA, ANDREWS, GAINES, AND DAWSON COUNTIES WILL BE FROM LOCALIZED HEAVY RAIN DUE IN PART TO THE SLOW MOVEMENT EXPECTED WITH THESE STORMS. HOWEVER SOME STORMS MAY ALSO PRODUCE GUSTY WINDS. STORMS ARE GENERALLY EXPECTED TO REMAIN BELOW SEVERE LEVELS. SPOTTER ACTIVATION IS NOT ANTICIPATED. MURDOCH
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:00 AM CDT | Severe Thunderstorm Warning | MAF | Culberson | 50 min |
| Jun 25, 2:00 AM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 50 min |
| Jun 25, 4:57 PM CDT | Flash Flood Warning | MAF | Andrews | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.